Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2012, 7:43 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 7:43 PM MDT (01:43 UTC)
- Expired
- May 31, 2012, 8:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Mora County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 151 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5398 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938 WUUS55 KABQ 010143 SVRABQ NMC033-047-010245- /O.NEW.KABQ.SV.W.0055.120601T0143Z-120601T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 743 PM MDT THU MAY 31 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 845 PM MDT * AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF MAES...OR ABOUT 14 MILES SOUTH OF WAGON MOUND...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAES AROUND 830 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. && LAT...LON 3571 10436 3549 10481 3580 10487 3591 10469 TIME...MOT...LOC 0143Z 324DEG 11KT 3578 10471 $$
2 follow-up statements
873 WWUS55 KABQ 010203 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 803 PM MDT THU MAY 31 2012 NMC033-047-010245- /O.CON.KABQ.SV.W.0055.000000T0000Z-120601T0245Z/ SAN MIGUEL-MORA- 803 PM MDT THU MAY 31 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MORA AND NORTH CENTRAL SAN MIGUEL COUNTIES UNTIL 845 PM MDT... AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF MAES...OR ABOUT 17 MILES SOUTH OF WAGON MOUND...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAES AROUND 845 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3585 10468 3568 10443 3549 10481 3579 10487 TIME...MOT...LOC 0203Z 324DEG 11KT 3575 10477 $$
483 WWUS55 KABQ 010222 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 822 PM MDT THU MAY 31 2012 NMC033-010232- /O.CAN.KABQ.SV.W.0055.000000T0000Z-120601T0245Z/ MORA- 822 PM MDT THU MAY 31 2012 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME SOUTH CENTRAL MORA COUNTY... LAT...LON 3578 10467 3567 10446 3552 10481 3575 10485 TIME...MOT...LOC 0222Z 331DEG 20KT 3569 10472 $$ NMC047-010245- /O.CON.KABQ.SV.W.0055.000000T0000Z-120601T0245Z/ SAN MIGUEL- 822 PM MDT THU MAY 31 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL SAN MIGUEL COUNTY UNTIL 845 PM MDT... AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MAES...OR ABOUT 20 MILES SOUTH OF WAGON MOUND...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF MAES AROUND 835 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3578 10467 3567 10446 3552 10481 3575 10485 TIME...MOT...LOC 0222Z 331DEG 20KT 3569 10472 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:00 PM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 31, 3:00 PM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU MAY 31 2012 .DISCUSSION...DEWPOINTS IN THE RGV WESTWARD HAVE TENDED TO MIX OUT INTO THE 30S THIS AFTERNOON...DESPITE THE EASTERLY COMPONENT TO THE WIND AT MOST OBS SITES. CLOUD BUILDUPS MOST NOTABLE OVER THE NORTHERN MOUNTAINS WITH MORE ISOLD BUILDUPS OVER THE SACRAMENTO MOUNTAINS. LEFT IN THE MENTION OF DRY CONVECTION IN THE RGV WESTWARD THIS EVENING SUSPECTING AS THE MAX TEMP IS REACHED...SOMETHING MIGHT ERUPT...ALTHOUGH CONFIDENCE ISN/T THE GREATEST. MODELS CONTINUE TO TEND TO DRY OUT THE NORTH FASTER THAN THE SOUTH CENTRAL/SOUTHEAST FRIDAY AFTERNOON. FOR NOW WILL HOLD ONTO THE DRY CONVECTION WEST OF THE CENTRAL MOUNTAIN CHAIN BUT CONFIDENCE HAS DIMINISHED BASED ON THE DEGREE OF DRYING 12Z MODELS FORECAST AS WELL AS THE ABSENCE OF DECENT CONVECTION THIS AFTERNOON AND NO MORE THAN A WEAK EAST TO SOUTHEAST WIND FORECAST INTO THE RGV TONIGHT. ANOTHER SURFACE BOUNDARY IS NOW FORECAST FOR FRIDAY NIGHT INTO THE PLAINS...WHICH IS MORE VIGOROUS AND BACKS FARTHER WEST INTO NORTHEAST NEW MEXICO THAN WAS DEPICTED 24 HOURS AGO. APPEARS THE WESTERN EXTENT OF MOISTURE REPLENISHED BY THIS BOUNDARY WILL MIX OUT DURING THE DAY SATURDAY...BUT HIGHER DEWPOINTS MAY LINGER BETWEEN THE PECOS VALLEY AND THE TEXAS BORDER SATURDAY AFTERNOON. RIGHT NOW DO NOT ANTICIPATE THIS GETTING FARTHER WEST INTO THE RGV...EXCEPT PERHAPS THE JEMEZ/SAN JUANS. OTHERWISE...MODELS INDICATE IT WILL BE PRETTY DRY WEST OF THE CENTRAL MOUNTAIN CHAIN. LOW LEVEL MOISTURE DRIES OUT MORE ON SUNDAY...BUT THERE COULD BE ANOTHER WIND SHIFT INTO THE NORTHEAST/EAST CENTRAL PLAINS SUNDAY AFTERNOON/EVENING...WHICH THE GFS INDICATES REPLENISHES DEWPOINTS AGAIN OVER THIS REGION. THEREAFTER...APPEARS LOW LEVEL MOISTURE WILL SLOSH BACK AND FORTH IN THE VICINITY OF THE TEXAS BORDER AS WINDS ALOFT BECOME MORE SOUTHWESTERLY. GFS INDICATES HIGH PRESSURE ALOFT WILL DEFLECT THE STRONGER BELT OF WESTERLIES TO OUR NORTH FOR MID TO LATE NEXT WEEK. 12Z GEM LOOKS MORE LIKE THE ECMWF AS THE UPPER LOW/TROUGH ACROSS THE NORTHWEST US SWINGS FARTHER SOUTHEAST INTO THE GREAT BASIN/FOUR CORNERS...SO A LITTLE MORE WIND. AT THIS TIME...ANY WETTING PRECIPITATION NEXT WEEK SEEMS AS IF IT WILL BE LIMITED TO THE EASTERN PLAINS CLOSER TO THE TEXAS BORDER. && .AVIATION...A SHALLOW BACKDOOR COLD FRONT HAS PUSHED TO JUST EAST OF THE CONTINENTAL DIVIDE THIS AFTERNOON. EAST CANYON WINDS INTO THE CENTRAL VALLEYS WILL CONTINUE TO WEAKEN LATE THIS AFTERNOON AND EVENING. TOWERING CUMULUS OVER THE NRN MOUNTAINS APPEAR TO BE ENTRAINING TOO MUCH IN THE WAY OF DRY MID LEVEL AIR AND WILL STRUGGLE TO PRODUCE MORE THAN VIRGA VCNTY OF KLVS. BEST CHANCES FOR ISOLD -TSRA THIS EVENING WILL BE OVER THE NRN MTNS...NE HIGHLANDS AND FAR NE PLAINS. THE ISOLD -TSRA THREAT DISAPPEARS AFTER ABOUT MIDNIGHT...WITH THE SLIGHT POSSIBILITY OF -SHRA/SPRINKLES OVER THE EAST SLOPES OF THE SANGRE DE CRISTOS AND NE HIGHLANDS CONTINUING INTO THE EARLY MORNING HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER...MAINLY FLAT CUMULUS CLOUDS CONTINUE TO DEVELOP AND PUSH SLOWLY SOUTHWARD OVER THE CENTRAL MOUNTAINS. DRY MID AND UPPER LEVEL AIR IS WINNING THE BATTLE AGAINST A RELATIVELY MOIST LOW LEVELS. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE MAINLY OVER THE JEMEZ AND SANGRE DE CRISTO RANGE LATE THIS AFTERNOON AND EARLY EVENING AND OVER THE NE HIGHLANDS THIS EVENING. WEAK SOUTHEAST WINDS WILL CONTINUE OVERNIGHT INTO FRIDAY MORNING...ALLOWING FOR SOME CUMULUS BUILD UPS FROM THE RESIDUAL LOW LEVEL MOISTURE ON FRIDAY AFTERNOON ALONG WITH AN ISOLATED SHOWER OR THUNDERSTORM OVER THE CENTRAL MOUNTAINS ONCE AGAIN. STRENGTHENING SOUTHWEST WINDS WILL USHER IN HIGH HAINES VALUES OF 6 EASTWARD FROM WESTERN AREAS INTO CENTRAL AREAS BY FRIDAY AFTERNOON. ANOTHER FAST MOVING BACK DOOR COLD FRONT/BOUNDARY WILL PUSH INTO THE NORTHEAST AND EAST CENTRAL PLAINS FRIDAY NIGHT...INCREASING THUNDERSTORM CHANCES IN EASTERN BORDER AREAS. THIS SECONDARY PUSH IS EXPECTED TO BE BRIEF AND NOT PUSH AS FAR WEST. HIGH HAINES VALUES WILL GRADUALLY SPREAD EASTWARD OVER THE FORECAST AREA THIS WEEKEND...REACHING ALL ZONES BY SUNDAY AFTERNOON. LATEST DATA IS SUGGESTING THE POSSIBILITY OF LOCAL/ISOLATED SUPER HAINES ALONG AND WEST OF THE RIO GRANDE VALLEY SATURDAY AND AGAIN SUNDAY AFTERNOON AS A DRY WEST AND SOUTHWEST FLOW SETS UP OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 92 49 92 / 0 0 0 0 DULCE........................... 40 85 44 86 / 0 5 5 5 CUBA............................ 47 87 49 90 / 5 10 5 5 GALLUP.......................... 37 89 44 89 / 0 5 0 5 EL MORRO........................ 39 86 45 84 / 0 5 0 5 GRANTS.......................... 44 89 43 88 / 0 5 0 0 QUEMADO......................... 45 87 48 85 / 0 5 0 0 GLENWOOD........................ 49 92 50 93 / 0 5 0 0 CHAMA........................... 41 79 43 79 / 10 10 10 10 LOS ALAMOS...................... 51 85 55 84 / 10 20 10 10 PECOS........................... 50 83 53 83 / 20 30 10 10 CERRO/QUESTA.................... 43 81 44 80 / 10 20 10 10 RED RIVER....................... 32 70 37 72 / 20 30 20 20 ANGEL FIRE...................... 40 74 40 74 / 20 30 20 20 TAOS............................ 46 83 45 84 / 10 20 10 10 MORA............................ 49 80 49 82 / 20 30 10 10 ESPANOLA........................ 44 88 45 90 / 10 10 5 5 SANTA FE........................ 51 85 53 85 / 10 10 10 5 SANTA FE AIRPORT................ 53 88 54 89 / 10 10 5 5 ALBUQUERQUE FOOTHILLS........... 60 87 57 91 / 10 10 0 0 ALBUQUERQUE HEIGHTS............. 63 90 60 93 / 10 10 0 0 ALBUQUERQUE VALLEY.............. 57 92 53 95 / 10 10 0 0 ALBUQUERQUE WEST MESA........... 57 91 55 94 / 10 10 0 0 LOS LUNAS....................... 60 92 59 95 / 10 10 0 0 RIO RANCHO...................... 62 90 60 93 / 10 10 0 0 SOCORRO......................... 61 93 65 96 / 10 10 0 0 SANDIA PARK/CEDAR CREST......... 54 86 56 88 / 10 20 10 5 TIJERAS......................... 55 87 57 91 / 10 10 0 5 MORIARTY/ESTANCIA............... 53 88 52 89 / 10 20 10 5 CLINES CORNERS.................. 52 83 54 84 / 20 30 10 5 GRAN QUIVIRA.................... 55 85 55 87 / 20 20 10 5 CARRIZOZO....................... 57 86 62 91 / 10 10 5 5 RUIDOSO......................... 55 81 61 81 / 10 20 20 10 CAPULIN......................... 51 79 45 78 / 20 30 20 20 RATON........................... 49 86 49 88 / 20 20 20 20 SPRINGER........................ 52 86 48 86 / 10 20 20 20 LAS VEGAS....................... 51 83 48 85 / 10 20 10 20 CLAYTON......................... 53 85 55 88 / 20 20 30 20 ROY............................. 57 86 54 85 / 10 20 20 20 CONCHAS......................... 60 91 58 92 / 10 20 20 20 SANTA ROSA...................... 60 91 59 93 / 10 20 10 10 TUCUMCARI....................... 61 92 60 97 / 10 10 20 20 CLOVIS.......................... 58 88 59 94 / 10 10 20 10 PORTALES........................ 59 89 62 95 / 10 10 20 10 FORT SUMNER..................... 61 92 62 99 / 10 10 10 10 ROSWELL......................... 64 93 65 98 / 10 10 10 10 PICACHO......................... 59 87 63 92 / 10 10 10 10 ELK............................. 57 82 61 86 / 10 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 31, 5:51 AM MDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 AM MDT THU MAY 31 2012 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 551 AM MDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON OVER THE NORTHEAST PLAINS WHERE STRONG DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS POSSIBLE OVER THE NORTHEAST PLAINS LATE FRIDAY AND AGAIN LATE SATURDAY WITH STRONG DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
In the hours before
Special weather statement, May 31, 6:01 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT THU MAY 31 2012
NMZ515-528-010030-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
601 PM MDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA COUNTY THROUGH 630
PM MDT...
AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF WAGON MOUND...MOVING SOUTH AT 10
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...WAGON MOUND.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 376 AND 397...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3605 10452 3594 10442 3591 10465 3587 10497
3603 10495 3614 10487 3616 10465
TIME...MOT...LOC 0002Z 341DEG 7KT 3607 10471
SHYSpecial weather statement, May 31, 6:28 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
628 PM MDT THU MAY 31 2012
NMZ515-528-529-531-010100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-HARDING COUNTY-NORTHEAST HIGHLANDS-
628 PM MDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA...NORTHERN SAN
MIGUEL AND WESTERN HARDING COUNTIES THROUGH 700 PM MDT...
AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAGON MOUND...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
SAN MIGUEL...SOUTHEASTERN MORA AND WESTERN HARDING COUNTIES.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 376 AND 391...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3585 10421 3562 10477 3591 10487 3605 10482
3608 10456
TIME...MOT...LOC 0028Z 323DEG 20KT 3596 10462Local storm report, May 31, 6:43 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 PM MDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL WAGON MOUND 36.00N 104.71W
05/31/2012 M1.50 INCH MORA NM PUBLIC
&&
EVENT NUMBER ABQ1201206
RJOJOLASpecial weather statement, May 31, 6:57 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 PM MDT THU MAY 31 2012
NMZ515-527-528-010130-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
657 PM MDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 730
PM MDT...
AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTHEAST OF UTE PARK...OR ABOUT 25
MILES WEST OF RATON...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
COLFAX COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3680 10458 3654 10478 3664 10496 3679 10503
3694 10490
TIME...MOT...LOC 0056Z 305DEG 9KT 3682 10487
SHYSpecial weather statement, May 31, 7:16 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 716 PM MDT THU MAY 31 2012 NMZ522-523-010145- CENTRAL HIGHLANDS-ESTANCIA VALLEY- 716 PM MDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SAN MIGUEL...NORTHERN TORRANCE AND SOUTHEASTERN SANTA FE COUNTIES THROUGH 745 PM MDT... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF STANLEY...OR ABOUT 13 MILES NORTHEAST OF MORIARTY...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...CLINES CORNERS. THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 202 AND 220... HIGHWAY 285 BETWEEN MILE MARKERS 246 AND 262... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3497 10560 3491 10597 3516 10592 3519 10573 TIME...MOT...LOC 0116Z 347DEG 11KT 3508 10585 SHY
Special weather statement, May 31, 7:24 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 724 PM MDT THU MAY 31 2012 NMZ515-527-528-010215- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 724 PM MDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 815 PM MDT... AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF RATON CREWS AIRPORT...OR ABOUT 22 MILES WEST OF RATON...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...RATON CREWS AIRPORT. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 429 AND 446... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3679 10436 3642 10466 3673 10493 3688 10481 TIME...MOT...LOC 0124Z 302DEG 16KT 3676 10478 SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:01 PM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| May 31, 6:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe, Torrance | 60 min |
| May 31, 6:28 PM MDT | Special Weather Statement | ABQ | Mora | 32 min |
| May 31, 6:40 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 65 min |
| May 31, 6:51 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 54 min |
| May 31, 6:57 PM MDT | Special Weather Statement | ABQ | Colfax | 33 min |
| May 31, 7:16 PM MDT | Special Weather Statement | ABQ | Santa Fe | 29 min |
| May 31, 7:24 PM MDT | Special Weather Statement | ABQ | Colfax | 51 min |
| May 31, 7:49 PM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| May 31, 8:11 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 34 min |
| May 31, 8:40 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 32 min |
| May 31, 8:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 46 min |
| May 31, 9:11 PM MDT | Special Weather Statement | ABQ | Colfax | 49 min |
| May 31, 9:47 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 58 min |
| May 31, 10:44 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 61 min |
| May 31, 11:45 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jun 1, 12:46 AM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Jun 1, 2:05 PM MDT | Special Weather Statement | ABQ | Lincoln | 25 min |
| Jun 1, 2:30 PM MDT | Special Weather Statement | ABQ | Lincoln | 15 min |
| Jun 1, 3:41 PM MDT | Special Weather Statement | ABQ | Colfax | 19 min |
| Jun 1, 4:10 PM MDT | Special Weather Statement | ABQ | Lincoln | 35 min |
| Jun 1, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 44 min |
| Jun 1, 5:27 PM MDT | Special Weather Statement | ABQ | Colfax | 33 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.